While not all children who have chemo have seizures, some can, and we believe that Isa did. Not a thrashing around kind of kicker, but one where she stared off into space and did nothing for a short time. Her unresponsiveness to us freaked us a bit. Money pulled the car over and got out, but by the time he reached her she moved and covered her face.
A quick online tour of the drugs she is taking showed us that Methotrexate is the most likely culprit. Could also be Vincristine but the doctor suggested this was only with high doses. The article said with toxicity. In my opinion High Doses and Toxicity could be two very different things.
Yesterday, Friday, when the nurses came to give Isa her Peg-Asparginase shot Isa started screaming and crying. Really, I almost knocked the two nurses over to get to my daughter. She was crying that she had to pee. Now, I had just tried to take her for a urine sample and nothing came out. As a young and quite smart young girl she knows she can stall by using these techniques. I was braced for both outcomes. She has peed right on the time-out chair before. Who knew if she’d show the nurses this side of her too.
All I can say is that those shots must suck. One of the nurses said that the doctors had received a call from a 39 year old cancer survivor who was having leg pains in that same area, that wanted to know if it could be caused by th PEG shots when she was five.
Two thinks about this, 1) Yay, people survive, and 2) boo, leg pain 30+ years later.
After the shot, we have to wait to see if she is going to react to the medicine. And by react I mean stop breathing, hives on her face, rashes, you know typical stuff that most parents have to worry about.